Jun 12, 2008
Hello Dr Ben. I have been put on HAART with a count of 35, severe wasting and multiple OIs, after being poz for about 10 years and a heavy involvement with the dissident cult. I felt like being deprogrammed from a cult, seriously. Now I am involved with several aids organizations where, given my experience, I deal with people who have fallen for the dissident brainwash. Anyway, my question is this: after almost 3 years on Truvada and Reyataz/Norvir, my absolute CD4 is 770, and my cd4% 24. Isn't the percentage low for that absolute number? Otherwise, i have recovered excellent health and I had no side effects so far. Also, I take Reyataz/N in the morning, and Truvada in the eve, as per my doc, given the potential lowering of Reyataz level by Tenofovir, but I heard of people who take them at the same time. What do you think? Thanks in advance, and thank you all for you great service. P
Response from Dr. Young
Thanks for posting.
It's great to hear that your health has returned. I'm interested in hearing more about your experience with the dissident brainwashing. We have had similar experiences with patients who have subscribed, only to fall ill.
To your question, you do have a relatively low CD4 percentage for your CD4 absolute count. Typically, we'd expect to see about 7 percentage points for each 100 CD4 cell count-- hence, at 24%, I'd would usually expect a CD4 count of about 350. A rise from 35 to 350 actually would be a reasonable increase after 3 years on treatment, particularly if one recognizes that you started treatment with a very low CD4 count and with multiple OIs.
As for your dosing, it would be entirely reasonable to take all of your medicines together (with food). I'd actually not heard of this rationale for dose separation of Truvada and Reyataz, despite this being a commonly used regimen.
So, thanks again for posting. Best of health to you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long After Exposure Can A Hepatitis C Test Be Positive?
- Who Are The Carriers Of Hpv?
- What Pills Can You Take To Get Rid Of Bacterial Vaginosis Or A Yeast Infection?
- What If You Don't Take Medicine For Shingles?
- What Else Causes Genital Warts Other Then Hpv?
- What Does Herpes Feel Like In Women?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.